Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 382, NWS Tulsa, OK

December 6, 2004McIntosh County, Muskogee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Dec 6, 2004, 5:20 PM CST for McIntosh County, Muskogee County, Oklahoma. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 6, 2004, 5:20 PM CST (23:20 UTC)
Expired
Dec 6, 2004, 6:00 PM CST
In force
40 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

Counties McIntosh County, OK, Muskogee County, OK

The radar

The Tulsa radar (KINX), 70 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 11.3 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2004-12-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2004-12-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2357 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 062320
SVRTSA
OKC091-101-070000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
519 PM CST MON DEC 6 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA
  MCINTOSH COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 600 PM CST

* AT 515 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH.  THIS STORM WAS LOCATED 3 MILES SOUTHWEST OF CHECOTAH...
  MOVING NORTHEAST AT 60 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BOYNTON...
  RENTIESVILLE...OKTAHA...WARNER...KEEFETON...WEBBERS FALLS...BRAGGS
  AND PUMPKIN CENTER.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3568 9567 3519 9573 3541 9511 3578 9514

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 6, 3:00 PM CST, 2 hours 20 minutes earlier.

Area forecast discussion, Dec 6, 3:00 PM CST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
300 PM CST MON DEC 6 2004

SURFACE LOW PRESSURE DEVELOPING IN NORTH CENTRAL OK AHEAD OF UPPER
SYSTEM THAT IS RAPIDLY MOVING ACROSS WEST TEXAS LATE THIS
AFTERNOON. LARGE AREA OF RAIN AND EMBEDDED THUNDERSTORMS MOVING
RAPIDLY THROUGH CENTRAL OK.

GOOD MOISTURE AHEAD OF THIS SYSTEM WILL CAUSE SHOWERS AND
THUNDERSTORMS THIS EVENING ACROSS THE ENTIRE AREA. THE BEST
INSTABILITY AND SHEAR IS IN THE SOUTHERN MOST COUNTIES AND WILL LEAD
TO MAINLY A HAIL AND THUNDERSTORM WIND THREAT. RAPID MOVEMENT OF THE
SQUALL LINE IN CENTRAL OK IS AROUND 50 MPH SO ONLY VERY BRIEF HEAVY
RAIN IS EXPECTED AS IT MOVES THROUGH.

COULD SEE SOME WRAP AROUND RAIN AS THE LOW PULLS RAPIDLY
NORTHEASTWARD TONIGHT BUT ALL PRECIPITATION WILL BE OUT OF THE AREA
BY TUESDAY MORNING.

WEAK HIGH PRESSURE BUILDS INTO THE FORECAST AREA FOR A COUPLE OF
NICE LATE FALL DAYS. ONLY KEPT A SLIGHT CHANCE OF SHOWERS IN THE
SOUTHERN HALF OF THE ZONES FOR THURSDAY NIGHT AS THE NEXT UPPER
SYSTEM TRAVERSES THE AREA BUT MOISTURE APPEARS TO BE LIMITED AND
SHOULD NOT HAVE MUCH RAIN ASSOCIATED WITH IT.

GENERALLY FAIR AND DRY THROUGH THE WEEKEND. LOOKS LIKE A SIGNIFICANT
COLD AIR INTRUSION PUSHING SOUTHWESTWARD OVER THE AREA ON
SUNDAY-MONDAY TIME FRAME AND HAVE UNDER CUT GUIDANCE TEMPERATURES
FOR THAT BUT DO NOT HAVE TOTAL CONFIDENCE IN THIS FEATURE YET. WILL
NEED TO WATCH THOSE TEMPERATURES FOR DAYS 6 AND 7.

PRELIM NUMBERS:

TUL    41   59   35   60 /  70    0    0   10
FSM    44   61   35   63 / 100    0    0   10
MLC    43   61   32   63 /  80    0    0   10
BVO    37   56   27   60 /  70    0    0   10
FYV    43   56   29   57 / 100    0    0   10
BYV    46   51   28   57 / 100    0    0   10
MKO    43   60   33   62 /  80    0    0   10
MIO    41   53   33   58 /  80    0    0   10
F10    42   60   34   61 /  70    0    0   10
HHW    47   65   36   64 /  90    0    0   10

FORECAST ID= 15

.TSA WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
OK...NONE.
Hazardous weather outlook, Dec 6, 5:10 PM CST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
510 PM CST MON DEC 6 2004

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
510 PM CST MON DEC 6 2004

...SEVERE THUNDERSTORMS POSSIBLE THROUGH 8 PM FOR PARTS OF SOUTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS.

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT
SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS
	ONSET...5:30 PM

	AREA AT GREATEST RISK...EXTREME SOUTHEAST OKLAHOMA AND WEST
                                CENTRAL ARKANSAS

DISCUSSION...
A STRONG UPPER LEVEL STORM SYSTEM WILL BE MOVING ACROSS THE AREA
THIS EVENING. A NARROW LINE OF THUNDERSTORMS IS MOVING RAPIDLY EAST
ACROSS EASTERN OKLAHOMA AT THIS TIME BUT THE LACK OF INSTABILITY HAS
KEPT THE STORMS BELOW SEVERE LIMITS THUS FAR.

THERE IS STILL A CHANCE THAT THE STORMS MAY INTENSIFY TO SEVERE
LIMITS EARLY THIS EVENING AS THEY CONTINUE TO RACE EAST ACROSS THE
AREA. INSTABILITY REMAINS VERY MARGINAL WITH CAPE VALUES GENERALLY
LESS THAN 500 JOULES PER KILOGRAM. HOWEVER THE VERY FAST MOVEMENT OF
THE STORMS MAY RESULT IN ISOLATED DAMAGING WIND GUSTS TO AROUND 60
MILES AN HOUR MAINLY EAST OF A HUGO TO FAYETTEVILLE LINE. THE LINE OF
THUNDERSTORMS SHOULD MOVE EAST OF OUR AREA BY AROUND 8 PM ENDING THE
RISK OF SEVERE WEATHER.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED UNTIL 8 PM IN SOUTHEAST OKLAHOMA
AND NORTHWEST ARKANSAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Dec 6, 4:00 PM CST, 1 hour 20 minutes before
OKZ060-064>066-062245-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
400 PM CST MON DEC 6 2004

OKZ060-064>066-062245-
CREEK OK-OKFUSKEE OK-OKMULGEE OK-TULSA OK-
400 PM CST MON DEC 6 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CST
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     TULSA...CREEK AND OKMULGEE

IN EAST CENTRAL OKLAHOMA
     OKFUSKEE

AT 400 PM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 8 MILES NORTHWEST OF SAND SPRINGS TO 4 MILES
SOUTHWEST OF BEARDEN...MOVING NORTHEAST AT 60 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...WILSON...LIBERTY...
GRAY...OKEMAH...WELEETKA...BEARDEN...CLEARVIEW...PHAROAH...CASTLE...
MASON...OKFUSKEE...WELTY...OKMULGEE...HENRYETTA...BRYANT...DEWAR...
HOFFMAN...GRAYSON...SCHULTER...MORRIS...ERAM...PRESTON...BEGGS...BALD
HILL...HECTORVILLE...TULSA...SAND SPRINGS...LEONARD...BIXBY...
JENKS...OWASSO...GLENPOOL...SPERRY...COLLINSVILLE...BROKEN ARROW...
SLICK...MOUNDS...KIEFER...KELLYVILLE AND SAPULPA.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Dec 6, 4:55 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
455 PM CST MON DEC 6 2004

OKZ049-053-057-058-061>063-066>068-070>075-062345-
CHEROKEE OK-CHOCTAW OK-CRAIG OK-DELAWARE OK-HASKELL OK-LATIMER
OK-MAYES OK-MCINTOSH OK-MUSKOGEE OK-OKMULGEE OK-OTTAWA OK-PITTSBURG
OK-PUSHMATAHA OK-ROGERS OK-SEQUOYAH OK-WAGONER OK-
455 PM CST MON DEC 6 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 545 PM CST
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     OTTAWA...CRAIG...DELAWARE...ROGERS...MAYES...WAGONER AND
     OKMULGEE

IN EAST CENTRAL OKLAHOMA
     CHEROKEE...MUSKOGEE AND SEQUOYAH

IN SOUTHEAST OKLAHOMA
     MCINTOSH...HASKELL...PITTSBURG...LATIMER...PUSHMATAHA AND
     CHOCTAW

AT 452 PM CST...DOPPLER RADAR INDICATED SHOWEWRS AND THUNDERSTORMS
ALONG A LINE EXTENDING FROM 3 MILES SOUTHWEST OF CLAREMORE TO 31
MILES SOUTHWEST OF BOSWELL...MOVING NORTHEAST AT 60 MPH.

WINDS OF 35 TO 45 MPH WILL BE COMMON WITH THESE SHOWERS AND
STORMS...WITH GUSTS TO 50 MPH POSSIBLE WITH THE STRONGER STORMS.

CONDITIONS ARE FAVORABLE FOR ISOLATED DAMAGING WIND GUSTS THIS
EVENING AS WINDS JUST ABOVE GROUND LEVEL ARE STRONG AND COULD BE
BROUGHT TO THE SURFACE BY HEAVY RAINS.  PERSONS IN THE PATH OF THESE
SHOWERS AND STORMS SHOULD REMAIN ALERT AND LISTEN FOR FURTHER
INFORMATION FROM THE NATIONAL WEATHER SERVICE.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 6, 5:18 PM CSTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore, Pittsburg, Pushmataha57 min
Dec 6, 5:47 PM CSTSevere Thunderstorm WarningTSAAdair, Cherokee, Sequoyah58 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.